MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52012
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number; k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The doctor tried the eus - pseudocyst drainage.So he punctured to the target by using echo-hd-19-a.And inserted guide wire through the needle.And removed the echo-hd-19-a.But guide wire was missed, came out.So he had to use echo-hd-19-a,.But, the nurse realized the sheath tip was bent, and touched it.Then, tip was broken.So, they used a new one.
 
Additional Manufacturer Narrative
510 (k) number; k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).The device related to this occurrence underwent a laboratory evaluation on 09 jan 2019.The needle was found to be kinked distally.A proximal kink was also observed during the lab evaluation.A new pr was requested to be opened for this extra failure mode document review prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for echo-hd-19-a of lot number c1487122 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1487122.Ifu review the notes section of the instructions for use, ifu0050-2, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0050-2).Root cause review the failure of needle kinked/bent was concluded from the available information.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to handling error during removal of needle over wire guide.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Device was evaluated the 09-jan-2019: no needle break present, the needle was kinked distally the doctor tried the eus - pseudocyst drainage.So he punctured to the target by using echo-hd-19-a.And inserted guide wire through the needle.And removed the echo-hd-19-a.But guide wire was missed, came out.So he had to use echo-hd-19-a,.But, the nurse realized the sheath tip was bent, and touched it.Then, tip was broken.So, they used a new one.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8231786
Report Number3001845648-2019-00006
Device Sequence Number19070038
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)210523(10)C1487122
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Model NumberG52012
Device Catalogue NumberECHO-HD-19-A
Device Lot NumberC1487122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/09/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1